Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 34, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 8, 2009, 6:27 PM CDT for Fisher County, Jones County, Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2009, 6:27 PM CDT (23:27 UTC)
- Expired
- Jun 8, 2009, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Fisher County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 93 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:45 PM CDT | HAIL 1.75 | 5 W Hamlin, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
273 WWUS54 KSJT 090000 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 600 PM CDT MON JUN 8 2009 TXC151-253-090008- /O.CAN.KSJT.TO.W.0034.000000T0000Z-090609T0015Z/ JONES TX-FISHER TX- 600 PM CDT MON JUN 8 2009 ...THE TORNADO WARNING FOR NORTHEASTERN FISHER AND NORTHWESTERN JONES COUNTIES IS CANCELLED... DOPPLER RADAR INDICATED ROTATION IN THE SEVERE THUNDERSTORM IN NORTHEASTERN FISHER COUNTY AND NORTHWESTERN JONES COUNTY HAS WEAKENED. THEREFORE...THE TORNADO WARNING FOR NORTHEASTERN FISHER COUNTY AND NORTHWESTERN JONES COUNTY IS CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3296 9999 3277 9998 3276 10036 3296 10048 TIME...MOT...LOC 2358Z 317DEG 20KT 3287 10016 $$ 23/HUBER
1 follow-up statement
000 WFUS54 KSJT 082327 TORSJT TXC151-253-090015- /O.NEW.KSJT.TO.W.0034.090608T2327Z-090609T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 627 PM CDT MON JUN 8 2009 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN JONES COUNTY IN WEST CENTRAL TEXAS... NORTHEASTERN FISHER COUNTY IN WEST CENTRAL TEXAS... * UNTIL 715 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES NORTHWEST OF HAMLIN...MOVING SOUTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... HAMLIN BY 700 PM CDT... MCCAULLEY BY 705 PM CDT... NEINDA BY 715 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3296 9999 3277 9998 3276 10036 3296 10048 TIME...MOT...LOC 2327Z 317DEG 20KT 3299 10030 $$ 23/HUBER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:01 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 8, 3:01 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT MON JUN 8 2009 .SHORT TERM... LATE THIS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND EAST OF A DRYLINE OVER THE SOUTHERN HIGH PLAINS REGION. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE ESPECIALLY ACROSS THE BIG COUNTRY. THE MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS...LARGE HAIL...AND ISOLATED TORNADOES. STORM MOVEMENT BASED ON THE MEAN WIND 0-6KM WILL BE TO THE NORTHEAST. THE WEAK COLD FRONTAL BOUNDARY ALONG THE SOUTHERN EDGE OF THE SOUTHERN HIGH PLAINS IS ONE FOCUS FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. CAPPING WILL NOT BE AN ISSUE IN THIS REGION. HOWEVER... WITH WEAK LOW LEVEL CONVERGENCE...STORM COVERAGE MAY BE ISOLATED ALONG THIS BOUNDARY. THE OTHER FOCUS FOR THUNDERSTORMS IS ALONG A DRY LINE THAT APPROACHES THE WESTERN EDGE OF OUR COUNTY WARNING AREA LATE THIS AFTERNOON AND EVENING. SURFACE MOISTURE IS ABUNDANT WITH DEWPOINTS TO THE EAST OF THE DRYLINE IN THE MID AND UPPER 60S. THE DRYLINE IS EXPECTED TO SHARPEN AFTER 7 PM WITH THE BEST SURFACE CONVERGENCE ALONG AN AXIS FROM NEAR LUBBOCK...SOUTHEAST TO COLORADO CITY. CAPPING WILL BE AN ISSUE SOUTH OF A LINE FROM STERLING CITY TO BROWNWOOD WITH 700MB TEMPS GREATER THAN 13 C...HOWEVER CLEAR SKIES THIS AFTERNOON WILL ALLOW FOR MAX HEATING ACROSS WEST CENTRAL TEXAS AND INCREASE INSTABILITY. 12 .LONG TERM... NOT MUCH IN THE UPPER PATTERN CHANGE...WITH SOUTHWEST TO WEST FLOW THROUGH EARLY NEXT WEEK. THE UPPER RIDGE DOES STRENGTHEN SLIGHTLY THIS WEEKEND. GFS INDICATES A WEAK UPPER SHORTWAVE THIS WEDNESDAY... ENHANCING THUNDERSTORM CHANCES SLIGHTLY. STATIONARY FRONT WILL BE HANGING ALONG THE RED RIVER VALLEY THROUGH THE END OF THE WEEK...AND MAY TRY TO MOVE INTO THE NORTHERN BIG COUNTRY. KEPT OR INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR A LEAST PORTIONS OF THE BIG COUNTRY THIS WEEK. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 95 70 93 72 94 / 30 30 10 20 20 SAN ANGELO 99 69 96 72 96 / 20 20 10 20 20 JUNCTION 96 70 94 73 95 / 10 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jun 8, 2:45 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 245 PM CDT MON JUN 8 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 245 PM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY LATE THIS AFTERNOON INTO TONIGHT. A WEAK COLD FRONT WILL DROP SOUTH INTO THE FAR NORTHERN BIG COUNTRY BY LATE AFTERNOON OR EVENING. A DRYLINE WILL ALSO ADVANCE EASTWARD DURING THE AFTERNOON...AND MAY REACH THE FAR WESTERN BIG COUNTRY. A WEAK UPPER LEVEL DISTURBANCE IS ALSO EXECTED TO MOVE INTO NORTHWESTERN TEXAS BY LATE AFTERNOON. EVEN THOUGH THE AIRMASS IS CAPPED...IT WILL BECOME VERY UNSTABLE THIS AFTERNOON. THE APPROACH OF THE WEAK DISTURBANCE ALOFT SHOULD ENABLE THE CAP TO WEAKEN OR BE BROKEN...AND SCATTERED THUNDERSTORMS ARE EXPECTED TO START DEVELOPING BY LATE AFTERNOON. STORMS MAY FIRST DEVELOP OVER THE NORTHERN AND WESTERN BIG COUNTRY. THUNDERSTORMS COULD BECOME MORE NUMEROUS ACROSS THE BIG COUNTRY DURING THE EVENING AND EARLY TONIGHT. A FEW STORMS MAY ALSO DEVELOP SOUTHWARD ALONG THE DRY LINE BY EARLY EVENING AND AFFECT THE WESTERN CONCHO VALLEY INTO CROCKETT COUNTY. A FEW STRONG TO SEVERE STORMS MAY ALSO OCCUR INTO EARLY TONIGHT ACROSS THE NORTHERN CONCHO VALLEY AND NORTHERN HEARTLAND. SEVERE STORMS WILL BE POSSIBLE ACROSS THE BIG COUNTRY. THE PRIMARY SEVERE WEATHER THREATS INCLUDE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO THREAT ALSO EXISTS...MAINLY FOR STORMS WHICH OCCUR NEAR ONE OF THE BOUNDARIES. LOCALLY HEAVY RAINFALL IS POSSIBLE ESPECIALLY ACROSS THE BIG COUNTRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR SCATTERED THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOONS INTO THE EARLY EVENING HOURS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ONE OR TWO STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 8, 4:50 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 450 PM CDT MON JUN 8 2009 TXZ099-082245- THROCKMORTON TX- 450 PM CDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT FOR THROCKMORTON COUNTY... AT 449 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHEAST OF US-183 NEAR THE THROCKMORTON-BAYLOR COUNTY LINE...OR ABOUT 14 MILES NORTH OF THROCKMORTON...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHEASTERN THROCKMORTON COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. 23/HUBER
Local storm report, Jun 8, 5:51 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
551 PM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 9 E WEINERT 33.32N 99.52W
06/08/2009 E1.00 INCH HASKELL TX PUBLIC
&&
LHIESLERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 28 min |
| Jun 7, 7:17 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 22 min |
| Jun 7, 8:07 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 53 min |
| Jun 7, 8:47 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 28 min |
| Jun 8, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 56 min |
| Jun 8, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 46 min |
| Jun 8, 5:14 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 46 min |
| Jun 8, 5:20 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 15 min |
| Jun 8, 5:24 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 25 min |
| Jun 8, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 31 min |
| Jun 8, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 33 min |
| Jun 8, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 32 min |
| Jun 8, 6:02 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 28 min |
| Jun 8, 6:56 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 64 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.